Alert archive / North Carolina / Flash Flood Warnings in 2000
Flash Flood Warning 14, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 4, 2000, 5:58 PM EDT for Durham County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2000, 5:58 PM EDT (21:58 UTC)
- Expired
- Aug 4, 2000, 8:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Durham County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 042203 FFWRAH NCC063-050000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 558 PM EDT FRI AUG 4 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... DURHAM COUNTY IN NORTH CAROLINA * UNTIL 800 PM EDT * AT 558 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. THESE STORMS ARE PRODUCING FLOODING RAINFALL AMOUNTS FROM DURHAM SOUTH TO THE COUNTY LINE. THE STORMS WILL CONTINUE TO MOVE TO THE EAST AT LESS THAN TEN MPH. THE NUMBER ONE CAUSE OF DEATH RELATED TO WEATHER IS FROM PEOPLE DRIVING THROUGH FLOODED ROADWAYS. TAKE ALTERNATE ROUTES. ALL RESIDENTS IN SOUTHERN AND EASTERN DURHAM COUNTY AND THE RESEARCH TRIANGLE PARK NEED TO TAKE SPECIAL CARE IN TRAVELIpNG. JWC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:30 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 4, 2:30 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT FRI AUG 4 2000 IMMEDIATE CONCERN IS HOW STRONG WILL THE STORMS BE THROUGH THE EVENING. WITH CURRENT MOVEMENT FLOODING SHOULD NOT BE A PROBLEM THROUGH THE CWA...HOWEVER SOME OF THE STORMS MAY BE ACCOMPANIED BY A BRIEF PERIOD OF GUSTY WIND. MODELS IN GENERALLY GOOD AGREEMENT WITH UPPER LEVEL TROF MOVING OVER THE AREA THROUGH LATE SATURDAY...THEN UPPER LEVEL FLOW BECOMING MORE WESTERLY...WHICH WILL AID IN DRYING THE AREA A LITTLE. BAGGY SURFACE TROF WILL PRESS EASTWARD AS HIGH PRESSURE OFF THE SOUTHEAST COAST BUILDS WEST OVER THE GULF COAST STATES THROUGH THE WEEKEND. HIGHEST MOISTURE WILL MOVE EAST WITH THE ADVANCING TROF... THERE WILL STILL BE ENOUGH MOISTURE THAT AN ISOLATED THUNDERSTORM ON SUNDAY AND MONDAY COULD NOT BE RULED OUT. AS THE FLOW BECOMES MORE WESTERLY BY SUNDAY...TEMPERATURES WILL TAKE A TURN UPWARD. READINGS BY SUND1AY WILL BE IN THE UPPER 80S TO LOWER 90S. .RAH...NONE. RHJ
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:15 PM EDT | Flash Flood Warning | RAH | Wake | 2 hr |
| Aug 4, 6:39 PM EDT | Flash Flood Warning | RAH | Halifax | 2 hr |
| Aug 4, 7:45 PM EDT | Flash Flood Warning | RAH | Sampson | 2 hr |
| Aug 4, 7:54 PM EDT | Flash Flood Warning | RAH | Scotland | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.